Is it normal to have blood under the skin after injections? Will this go away? (Photo)

I had injections and there is blood under the skin? Is this permanent? Should I call my doctor? I did not have this the first time I did it?

Doctor Answers 7

Bruising

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Nothing to be concerned about as bruising is a normal response post treatment after a filler injection. A few days prior to treatment, try and stay away from products that thin the blood such as Aspirin or any NSAID medications which can increase the amount of bruising post procedure. There is also a product you can you start a few days prior to treatment called Arnica which can help decrease the duration and/or amount of bruising. Contact your treatment provider if you have any further questions or concerns. Best of luck!!

Bruise after injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks for your question. Bruise and swelling are common side effects of any type of injections but it usually resolve in 1-2 weeks . If you are taking any blood thinner or some over the counter medications can increase the risk. If this persist more than 2 weeks contact your injector 

Bruising and Swelling After fillers (juvederm, voluma, radiesse)

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It's difficult to tell from your pictures, but bruising and/or swelling can be typical after injections and can last 1-2 weeks. VBeam treatments can give improvement. If it persists, I recommend getting a formal evaluation with a cosmetic dermatologist. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 202 reviews

Bruising with Fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Bruising is a common side effect following injectable fillers. While most swelling and bruising should resolve quickly, sometimes bruising sticks around for a bit longer. If bruising is still present after two weeks, I would contact your injector to discuss possible treatment options.

Bruising after fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

From your photo this appears to be normal bruising/swelling after injections.  Unfortunately there is no way to prevent this from happening whenever needles are used to inject the product. It can be different every time you are injected depending on if a blood vessel is pierced.  Stopping any aspirin or  NSAID medication ,fish oil or antioxidants prior to your appointment can sometimes help to prevent bruising. The bruising should resolve in 7-14 days.

It's normal bruising

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your photo.  It's totally normal and you should not be worried bout it. Injections involve needles and sometimes you can develop a bruise after them.  You have tiny swelling and a little bruise, which will resolve in a few days. if you need extra reassurance, then you should call your doctor or go for a follow up visit in 1-2 weeks. Best, Dr.Avaliani

Bruising and swelling after filler injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Nothing to be worried about. Some bruising and swelling is to be expected after filler injection. Give it a few days to a week to improve. A vascular laser such as the Excel V or VBeam could be used to expedite resolution of the bruise. Good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.